North Dakota, 2014

Blizzard in North Dakota, January 3 to 4, 2014

January 3 to 4, 2014 · NWS BIS · 18 events in 18 counties and zones

A strong Alberta Clipper brought strong winds, mixed precipitation, and colder air to the Northern Plains January 3rd and 4th. Warm air spreading east ahead of the storm during the morning of the 3rd brought mainly freezing rain across much of western and central North Dakota.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A strong Alberta Clipper brought strong winds, mixed precipitation, and colder air to the Northern Plains January 3rd and 4th.

Warm air spreading east ahead of the storm during the morning of the 3rd brought mainly freezing rain across much of western and central North Dakota. The freezing rain acted to harden the existing loose snow cover, and prevented blizzard conditions from occurring over a much larger area than what actually took place. Once colder air was pulled into the region precipitation changed to all snow.

While snow was limited to no more than two inches, where the snow did fall it combined with winds in excess of 40 miles per hour to result in blizzard conditions. Locations impacted included southwestern North Dakota, north central North Dakota along and north of Highway 2, and the northern James River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jan 3, 12:59 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 3, 12:59 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1259 PM CST FRI JAN 3 2014

.UPDATE...
ISSUED AT 1259 PM CST FRI JAN 3 2014

AN AREA OF LIGHT RAIN CONTINUES TO MOVE ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON. EVEN THOUGH SURFACE TEMPERATURES ARE
ABOVE FREEZING...MOST ROAD TEMPERATURES ARE BELOW FREEZING
CREATING HAZARDOUS DRIVING CONDITIONS. WILL CONTINUE TO HANDLE
THIS UNIQUE SITUATION WITH A SPECIAL WEATHER STATEMENT.

ALSO DECIDED TO KEEP THE BLIZZARD HEADLINES AS IS FOR THIS UPDATE.
THE COLD FRONT IS CURRENTLY ALONG THE INTERNATIONAL BORDER WITH
36-KNOT WIND GUSTS ALREADY BEING REPORTED OVER SOUTHWESTERN
SASKATCHEWAN. THE LATEST GFS/ECMWF PROG THE FRONT TO MOVE THROUGH
THE AREA LATER THIS AFTERNOON AND EARLY EVENING...WITH THE LATEST
NAM BEING THE SLOWER OUTLIER.

ONLY FRESHENED UP THE GRIDS BASED ON CURRENT OBS/TRENDS. THE
UPDATED PRODUCTS HAVE BEEN SENT.

UPDATE ISSUED AT 1028 AM CST FRI JAN 3 2014

AN INTERESTING SCENARIO HAS SET UP ACROSS THE AREA THIS MORNING.
SURFACE TEMPERATURES OVER WESTERN NORTH DAKOTA ARE IN THE MID TO
UPPER 30S AND PRECIPITATION IS FALLING AS RAIN. HOWEVER...DESPITE
AIR TEMPERATURES INTO THE LOWER AND MID 30S...ROADS AND SIDEWALKS
WILL BE SLICK DUE TO THOSE SURFACES REMAINING BELOW FREEZING.
DECIDED TO HANDLE THIS SCENARIO WITH AN SPS FOR NOW AND WILL RE-
EVALUATE THE CONDITIONS FOR THE 1 PM CST UPDATE.

OTHERWISE...THE LATEST SHORT-RANGE GUIDANCE HAS SLOWED THE
PROGRESSION OF THE COLD FRONT/BLIZZARD CONDITIONS THROUGH THE
AREA BY ABOUT THREE HOURS TONIGHT. ADJUSTED THE HOURLY POPS/WX
ACCORDINGLY AND KEPT THE HEADLINES THE SAME FOR THIS UPDATE. THE
UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT.

UPDATE ISSUED AT 631 AM CST FRI JAN 3 2014

MINOR ADJUSTMENTS WERE MADE TO PRECIPITATION CHANCES THIS MORNING
AS RADAR IMAGERY INDICATES A FEW ECHOES ARE FURTHER ACROSS
NORTH CENTRAL NORTH DAKOTA THAN EXPECTED. THE MAIN PROBLEM TODAY
WILL BE THE DEVELOPMENT OF BLIZZARD CONDITIONS AS WINDS INCREASE
THIS AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CST FRI JAN 3 2014

THE HIGHLIGHT OF THE SHORT TERM IS EXPECTED THE BLIZZARD ACROSS
ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON INTO
SATURDAY MORNING.

THE 00 UTC DETERMINISTIC SUITE IS IN GOOD AGREEMENT ON WHAT APPEARS
TO BE A VERY SIMILAR BLIZZARD SETUP TO WHAT OCCURRED LAST
WEEKEND. TWO POTENT COLD FRONTS ACROSS ALBERTA AND SASKATCHEWAN
THIS MORNING WILL RAPIDLY PROPAGATE SOUTHEAST ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. IMPRESSIVE NEAR
25 MB/6 HR PRESSURE RISES ARE FORECAST IN THE WAKE OF THE LEADING
FRONT...WITH THE SECONDARY FRONT ABOUT 100 MILES IN TRAIL. 0.5 KM
WINDS OF 40 TO 50 KTS WILL BE SIGNIFICANTLY ALIGNED WITH THE STRONG
ISALLOBARIC COMPONENT OF THE WIND TO PRODUCE WIDESPREAD GUSTS OF
40 TO 50 KTS IN THE WAKE OF THE COLD FRONTS. THIS IS ABOVE ALL
GUIDANCE WHICH FELL WELL SHORT ON WINDS DURING THE LAST BLIZZARD.
WHILE TEMPERATURES WILL WARM ABOVE FREEZING TODAY IN THE WARM
SECTOR OF THE SURFACE LOW...AS WAS SEEN LAST WEEKEND...THE CRUST
THAT MAY DEVELOP WILL NOT BE ABLE TO WITHSTAND THESE STRONG WINDS.
FURTHERMORE...ONE TO TWO INCHES OF FRESH SNOW IS EXPECTED IN
CONJUNCTION WITH THE BEGINNING OF THE STRONG WINDS. THUS...WIDESPREAD
NEAR ZERO VISIBILITIES ARE EXPECTED...AND THE BLIZZARD WATCH HAS
BEEN UPGRADED TO A BLIZZARD WARNING. THE WARNING GOES INTO EFFECT
AT 21 UTC ACROSS THE US HIGHWAY 2 AND 85 CORRIDORS WHERE THE
FRONTS WILL FIRST ARRIVE...AND ACROSS THE REMAINDER OF THE AREA AT
00 UTC. THE WARNINGS WILL BE IN EFFECT UNTIL 18 UTC SATURDAY.

IN REGARDS TO PRECIPITATION THIS MORNING...FOLLOWED WET BULB
TEMPERATURES TO GAGE THE STRENGTH OF THE WARM LAYER ALOFT. DRY
AIR IN THE 925 TO 850 MB LAYER SHOULD CAUSE THE WARM LAYER ALOFT
TO COOL FROM +4 TO +6 C...TO +1 TO +3 C. THIS SHOULD LIMIT THE
PRECIPITATION TYPES ASSOCIATED WITH THE LOW PRECIPITATION CHANCES
THIS MORNING SOUTH TO A SNOW AND SLEET MIX BEFORE TEMPERATURES
WARM ENOUGH AT THE SURFACE TO SUPPORT ALL RAIN BEFORE THE ARRIVAL
OF THE ARCTIC AIR.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 343 AM CST FRI JAN 3 2014

BLIZZARD CONDITIONS SHOULD BE OUT OF THE AREA BY SATURDAY
AFTERNOON BASED ON THE 00 UTC NAM/ECMWF/GFS/GEM GLOBAL AND 03 UTC
SREF MEAN.

THE MAIN FORECAST PROBLEM QUICKLY BECOMES TEMPERATURES AFTER THAT.
THE ECMWF CONTINUES TO ADVERTISE COLDER TEMPERATURES THAN
CONSENSUS...BUT THERE IS MUCH UNCERTAINTY WITH HOW COLD IT WILL
ACTUALLY GET. WINDS DO NOT GO CALM OVER THE AREA...SO MIXING WILL
KEEP TEMPERATURES UP A BIT. CLOUDS COULD ALSO BE A PROBLEM...BUT
PROBABLY NOT OVER THE CENTER OF THE SURFACE HIGH. BASED ON
RESPECT FOR THE ECMWF-DERIVED TEMPERATURES AND GENERAL AGREEMENT
ON THE TRACK OF THE SURFACE HIGH ACROSS THE MISSOURI
SLOPE...TEMPERATURES WERE LOWERED SLIGHTLY FOR SUNDAY...MONDAY AND
TUESDAY MORNINGS.

THERE IS FAIR AGREEMENT THAT ARCTIC AIR WILL REMAIN IN PLACE
THROUGH MIDWEEK...THOUGH TEMPERATURES WILL GRADUALLY WARM BEYOND
TUESDAY MORNING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1259 PM CST FRI JAN 3 2014

VFR CONDITIONS IN LIGHT RAIN WILL CONTINUE OVER WESTERN AND
CENTRAL NORTH DAKOTA THIS AFTERNOON. BLIZZARD CONDITIONS WITH WIND
GUSTS UP TO 45 KNOTS AND ASSOCIATED LIFR CONDITIONS WILL DEVELOP
FROM NORTHWEST TO SOUTHEAST LATER THIS AFTERNOON AND EVENING. LIFR
CONDITIONS SHOULD GRADUALLY IMPROVE TO VFR NORTH AFTER 09Z...THEN
ALONG THE I-94 CORRIDOR AFTER 12Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING UNTIL NOON CST /11 AM MST/ SATURDAY FOR
NDZ001>005-009>013-017>019-021-031>033-040-041-043-044.

BLIZZARD WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON
CST /11 AM MST/ SATURDAY FOR NDZ020-022-023-025-034>037-042-
045>048-050-051.

&&

UPDATE...TM
SHORT TERM...AYD
LONG TERM...SCHECK
AVIATION...TM
Hazardous weather outlook, Jan 3, 4:31 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CST FRI JAN 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
431 AM CST FRI JAN 3 2014 /331 AM MST FRI JAN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A BLIZZARD WARNING IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA BEGINNING THIS AFTERNOON AND EVENING...CONTINUING INTO
SATURDAY MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BLIZZARD CONDITIONS WILL GRADUALLY IMPROVE THROUGH SATURDAY
MORNING...AND BE OUT OF THE AREA BY SATURDAY AFTERNOON.

FOLLOWING THE BLIZZARD...LOW TEMPERATURES TO 30 BELOW WITH WIND
CHILLS TO 60 BELOW ZERO ARE POSSIBLE SATURDAY NIGHT THROUGH
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WINTER WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN BISMARCK.

AYD/SCHECK

In the hours before

Special weather statement, Jan 3, 9:51 AM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
951 AM CST FRI JAN 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
951 AM CST FRI JAN 3 2014 /851 AM MST FRI JAN 3 2014/

...LIGHT FREEZING RAIN THIS FRIDAY MORNING...

LIGHT FREEZING RAIN WILL CONTINUE TO MOVE ACROSS MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA THIS FRIDAY MORNING. DESPITE AIR TEMPERATURES
RISING INTO THE LOWER AND MID 30S...ROADS AND SIDEWALKS WILL BE
SLICK DUE TO THOSE SURFACES REMAINING BELOW FREEZING. BE PREPARED
TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

CK/KS
Special weather statement, Jan 3, 12:46 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1246 PM CST FRI JAN 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1246 PM CST FRI JAN 3 2014 /1146 AM MST FRI JAN 3 2014/

...LIGHT FREEZING RAIN THIS AFTERNOON...

LIGHT FREEZING RAIN WILL CONTINUE TO MOVE ACROSS MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA THIS AFTERNOON. DESPITE AIR TEMPERATURES
RISING INTO THE LOWER AND MID 30S...ROADS AND SIDEWALKS WILL BE
SLICK DUE TO THOSE SURFACES REMAINING BELOW FREEZING. BE PREPARED
TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

TM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 blizzard. Local standard time, as filed.

Blizzard, Renville

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Renville forecast zone
Reported by
Social Media
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Mountrail

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Mountrail forecast zone
Reported by
Social Media
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Burke

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Burke forecast zone
Reported by
Social Media
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Ward

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Ward forecast zone
Reported by
Social Media

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Bottineau

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Bottineau forecast zone
Reported by
Social Media
Coordinates
48.792, -100.833 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, McHenry

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
McHenry forecast zone
Reported by
Social Media
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Rolette

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Rolette forecast zone
Reported by
Social Media
Coordinates
48.772, -99.841 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Pierce

When
January 3, 3:00 PM CST to 9:00 PM CST
Where
Pierce forecast zone
Reported by
Social Media
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. There were numerous reports of zero visibility received through social media.

Blizzard, Slope

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Slope forecast zone
Reported by
Mesonet
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Golden Valley

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Golden Valley forecast zone
Reported by
Mesonet
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Billings

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Billings forecast zone
Reported by
Mesonet
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Bowman

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Bowman forecast zone
Reported by
Mesonet
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Hettinger

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Hettinger forecast zone
Reported by
Mesonet
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Adams

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Adams forecast zone
Reported by
Mesonet
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard. Transportation officials advised no travel.

Blizzard, Sheridan

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Sheridan forecast zone
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with a period of falling snow to produce a blizzard.

Blizzard, Wells

When
January 3, 5:00 PM CST to 11:00 PM CST
Where
Wells forecast zone
Reported by
Mesonet
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard.

Blizzard, Foster

When
January 3, 7:00 PM CST to January 4, 2:00 AM CST
Where
Foster forecast zone
Reported by
Mesonet
Coordinates
47.457, -98.883 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard.

Blizzard, Stutsman

When
January 3, 7:00 PM CST to January 4, 2:00 AM CST
Where
Stutsman forecast zone
Reported by
Mesonet
Coordinates
46.979, -98.959 (the zone’s center; the record gives no point)

Winds gusting to forty miles per hour combined with falling snow to produce a blizzard.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487485, 487488, 487489, 487490, 487491, 487492, 487493, 487494, 487475, 487477, 487478, 487479, 487480, 487481, 487497, 487498, 487500, 487501.